MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL5612
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The user facility in (b)(4) reported the cutter was not cutting well.Nurse changed cutter and with no issues.
 
Additional Manufacturer Narrative
Evaluation completed.One opened bl5612 pouch from lot v7965 was returned.The expiration date on the label is (b)(6) 2018.The tip protector was not returned.The needle wass not bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was off center of the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle does not reach the cutting edge it stops at approximately 1/2 port.The inner needle is moving just not advancing all the way to the cutting edge.The cutter has good aspiration.

Brand Name
STELLARIS VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6173655
Report Number0001920664-2016-00466
Device Sequence Number19017189
Product Code HQC
UDI-Device Identifier20757770057683
UDI-Public(01)20757770057683(17)180220
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/20/2018
Device Model NumberBL5612
Device Lot NumberV7965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/14/2016
Supplement Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1